Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 487, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 18, 2005, 5:15 PM CDT for Alfalfa County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2005, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 18, 2005, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 18 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:29 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 18, 2:29 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 229 PM CDT MON JUL 18 2005 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER SRN OK/ N TX AGAIN THIS AFTN IN VICINITY OF PERSISTENT UPR SHEAR AXIS. MOISTURE APRS TO BE A BIT MORE ABUNDANT TODAY AND ACTIVITY IS A LITTLE MORE WIDESPREAD THIS AFTN. OTHER AREA OF CONCERN THIS AFTN AND EVENING WILL BE ACROSS NRN ZONES. OUTFLOW BOUNDARY FROM OVERNIGHT TSTM COMPLEX OVER KS IS STILL EVIDENT IN SFC OBS AND ON SAT ACRSS NRN OK. CONVERGENCE ALONG THE BOUNDARY MAY BE SUFF TO ALLOW THUNDERSTORMS TO DEVELOP THIS AFTN/EVE THERE. FOR TUESDAY SFC BOUNDARY EXPECTED TO WEAKEN/LIFT NORTH. SHEAR AXIS ACRS SERN OK EXPECTED TO CONTINUE WEAKENING BUT WITH MOIST AMS STILL IN PLACE WILL CONTINUE WITH LO POPS THERE FOR ANOTHER DAY. WILL KEEP FCST DRY WITH GRDLY WARMNING TEMPS FROM WED INTO THE WEEKEND AS UPR RDG BUILDS EWD OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 95 73 96 / 30 20 10 10 HOBART OK 71 98 73 98 / 20 10 10 10 WICHITA FALLS TX 74 98 74 99 / 30 10 10 10 GAGE OK 70 96 71 99 / 30 10 10 10 PONCA CITY OK 74 95 75 97 / 30 20 10 10 DURANT OK 74 94 74 95 / 30 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02
Hazardous weather outlook, Jul 18, 5:12 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT MON JUL 18 2005
OKZ004>048-050>052-TXZ083>090-191200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED. ISOLATED STRONG STORMS
ARE LIKELY.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ALONG A LARGE
OUTFLOW BOUNDARY ACROSS NORTH CENTRAL OKLAHOMA THROUGH SUNSET. THESE
STORMS WILL MOVE LITTLE AND MAY POSE A RISK OF FLASH FLOODING OF
SMALL AREAS IN THE NEAR-TROPICAL AIRMASS. OTHER STORMS WILL PERSIST
ACROSS THE SOUTHERN HALF OF OKLAHOMA THROUGH SUNSET IN AN AREA OF
WEAK AND BROAD LIFT. SMALL HAIL AND VERY HEAVY RAINFALL ARE POSSIBLE
IN EACH AREA WITH SOME OF THE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HEAVY AND PERSISTENT RAINFALL IN SLOW-MOVING STORMS OVER NORTH
CENTRAL OKLAHOMA WILL INCREASE THE RISK FOR FLASH FLOODING THIS
EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THE FRONTAL BOUNDARY WILL SLOWLY LIFT TO THE NORTHEAST
TUESDAY...WITH THUNDERSTORMS POSSIBLE ALONG THE FRONT IN NORTH
CENTRAL AND CENTRAL OKLAHOMA. ONCE THE FRONT WEAKENS AND MOVES BACK
INTO KANSAS... THE CHANCE OF THUNDERSTORMS WILL DECREASE
SIGNIFICANTLY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.In the hours before
Special weather statement, Jul 18, 1:23 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 123 PM CDT MON JUL 18 2005 OKZ045-TXZ090-181845- CLAY TX-JEFFERSON OK- 123 PM CDT MON JUL 18 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND JEFFERSON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES WEST OF RYAN TO TERRAL AT 123 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CLAY AND JEFFERSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
Special weather statement, Jul 18, 3:46 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 346 PM CDT MON JUL 18 2005 OKZ046-050-182115- CARTER OK-LOVE OK- 346 PM CDT MON JUL 18 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND LOVE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF ARDMORE TO 4 MILES NORTHWEST OF MARIETTA AT 346 PM CDT...MOVING NORTHEAST AT 15 MPH. THESE THUNDERSTORMS ARE PRODUCING VERY FREQUENT LIGHTNING. PEOPLE IN CARTER AND LOVE COUNTIES...INCLUDING THE CITY OF ARDMORE... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 18, 4:30 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 430 PM CDT MON JUL 18 2005 OKZ041-182200- MURRAY OK- 430 PM CDT MON JUL 18 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF SULPHUR TO 3 MILES SOUTH OF DOUGHERTY AT 430 PM CDT...MOVING NORTHEAST AT 10 MPH. THESE STORMS ARE PRODUCING VERY FREQUENT LIGHTNING. PEOPLE AROUND THE TURNER FALLS...LAKE OF THE ARBUCKLES...DAVIS AND SULPHUR SHOULD MOVE INSIDE AND PREPARE FOR FREQUENT LIGHTNING. PEOPLE IN MURRAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
Special weather statement, Jul 18, 4:48 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 448 PM CDT MON JUL 18 2005 OKZ037-TXZ086-182215- TILLMAN OK-WICHITA TX- 448 PM CDT MON JUL 18 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF BURKBURNETT AT 448 PM CDT...MOVING EAST AT 5 MPH. FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS ARE LIKELY. SEVERE WEATHER MAY DEVELOP IF THE STORM CONTINUES TO STRENGTHEN. PEOPLE IN SOUTHEASTERN TILLMAN AND NORTHERN WICHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 18, 5:03 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 503 PM CDT MON JUL 18 2005 OKZ051-052-182215- BRYAN OK-MARSHALL OK- 503 PM CDT MON JUL 18 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES NORTHWEST OF MCBRIDE TO 13 MILES SOUTHWEST OF CARTWRIGHT AT 503 PM CDT...MOVING EAST AT 15 MPH. THESE STORMS ARE PRODUCING VERY FREQUENT LIGHTNING. BOATERS ON LAKE TEXOMA SHOULD MOVE TO SHORE QUICKLY. PEOPLE IN BRYAN AND MARSHALL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 48 min |
| Jul 18, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 30 min |
| Jul 18, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.